PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

Amenability and Ramsey theory

Volume 220 / 2013

Justin Tatch Moore Fundamenta Mathematicae 220 (2013), 263-280 MSC: Primary 05D10, 05C55, 20F38, 20F65, 43A07; Secondary 03C15, 03E02. DOI: 10.4064/fm220-3-6

Abstract

The purpose of this article is to connect the notion of the amenability of a discrete group with a new form of structural Ramsey theory. The Ramsey-theoretic reformulation of amenability constitutes a considerable weakening of the Følner criterion. As a by-product, it will be shown that in any non-amenable group $G$, there is a subset $E$ of $G$ such that no finitely additive probability measure on $G$ measures all translates of $E$ equally. The analysis of discrete groups will be generalized to the setting of automorphism groups of ultrahomogeneous structures.

Authors

  • Justin Tatch MooreDepartment of Mathematics
    Cornell University
    555 Malott Hall
    Ithaca, NY 14853-4201, U.S.A.
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image